Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Jun 8, 2021, 9:50 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 9:50 AM CDT (14:50 UTC)
- Expired
- Jun 8, 2021, 9:13 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 167 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
959
WGUS44 KTSA 081450
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
950 AM CDT Tue Jun 8 2021
OKC023-127-090245-
/O.NEW.KTSA.FA.W.0020.210608T1450Z-210609T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw OK-Pushmataha OK-
950 AM CDT Tue Jun 8 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Eastern Choctaw County in southeastern Oklahoma...
Southeastern Pushmataha County in southeastern Oklahoma...
* Until 945 PM CDT Tuesday.
* At 950 AM CDT, very heavy rain from overnight and early morning
thunderstorms has led to flooding across the area. Around 3 to 6
inches of rain fell overnight, and while additional heavy rainfall
is not expected, runoff and flooding may continue for the next
several hours. Continue to heed any road closures and avoid
flooded roadways.
Some locations that will experience flooding include...
Hugo... Fort Towson...
Sawyer... Rattan...
Oleta... Cloudy...
Hugo Lake State Park... Messer...
Snow... Raymond Gary State Park...
Nashoba... Grant...
Corinne... Sobol...
Apple... Dela...
Finley... Swink...
Fallon... Huskey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3418 9553 3451 9545 3450 9505 3424 9505
3424 9515 3394 9516 3396 9523 3393 9525
3390 9525 3389 9527 3390 9527 3390 9528
3386 9529 3389 9533 3386 9535 3386 9545
3389 9546 3388 9551 3389 9551 3389 9552
$$1 follow-up statement
331
WGUS84 KTSA 090213
FLSTSA
Flood Statement
National Weather Service Tulsa OK
913 PM CDT Tue Jun 8 2021
OKC023-127-090223-
/O.CAN.KTSA.FA.W.0020.000000T0000Z-210609T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw OK-Pushmataha OK-
913 PM CDT Tue Jun 8 2021
...FLOOD WARNING IS CANCELLED FOR EASTERN CHOCTAW AND SOUTHEASTERN
PUSHMATAHA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3418 9553 3451 9545 3450 9505 3424 9505
3424 9515 3394 9516 3396 9523 3393 9525
3390 9525 3389 9527 3390 9527 3390 9528
3386 9529 3389 9533 3386 9535 3386 9545
3389 9546 3388 9551 3389 9551 3389 9552
$$
LacyWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 6:22 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 8, 6:22 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 AM CDT Tue Jun 8 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Prevailing flight conditions will remain in the MVFR to IFR range this morning, with scattered showers and thunderstorms along and south of I-40 potentially impacting KMLC and KFSM through about 18z. Ceilings should improve for the afternoon and into tonight but low ceilings and/or fog likely to return to some degree late in the period. Potential for additional showers and thunderstorms this afternoon and overnight tonight more uncertain and as such, will not include in terminals at this time. && .PREV DISCUSSION... /Issued 245 AM CDT Tue Jun 8 2021/ DISCUSSION... Cluster of storms have developed over far southeast Oklahoma this morning in association with convergent zone of low level jet. Given the saturated soil conditions, a flash flood threat will continue with the stronger thunderstorm activity through the morning hours. Depending on latest radar trends, may extend in time portions of the flash flood watch. At least low thunderstorm chances will persist across northwest Arkansas Wednesday and Thursday. Upper high will begin to build into the region from the west with a warming trend through the remainder of the work week. Given the recent rainfall over the last several days and some of the raw model guidance, did increase dew-points by a few degrees each day, compared to the NBM, into the early part the weekend. This will likely push forecast afternoon heat indices into the 100-105 degree range Thursday through Saturday in some areas. Weak frontal boundary will push into the region on Saturday as upper level wave slides southeast around periphery of upper high. At least low precip chances are expected in association with boundary. The warm/humid conditions however are expected to persist into Sunday. A drier air-mass may filter into the region by Monday but this remains to be seen given the ECMWF is less aggressive with building surface high across the upper mid west compared to the GFS solution. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 72 89 74 / 20 20 10 10 FSM 84 72 88 74 / 50 40 30 20 MLC 84 72 87 74 / 50 30 10 10 BVO 86 69 89 72 / 10 10 10 10 FYV 83 67 85 69 / 40 30 30 30 BYV 82 68 86 69 / 50 30 40 30 MKO 83 71 86 73 / 30 30 10 10 MIO 84 69 86 71 / 20 20 20 20 F10 84 71 87 73 / 30 20 10 10 HHW 83 72 87 74 / 60 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 7 AM CDT this morning for OKZ049-053-076. AR...Flash Flood Watch until 7 AM CDT this morning for ARZ020-029. && AVIATION.....14
Hazardous weather outlook, Jun 8, 4:53 AM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 AM CDT Tue Jun 8 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 AM CDT Tue Jun 8 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
FLASH FLOOD.
RISK...Elevated.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Southeast Oklahoma and west-central Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far southeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
A cluster of strong thunderstorms with very heavy rainfall will
continue this morning across far southeast Oklahoma. The threat
for localized flash flooding will persist through mid morning
across southeast Oklahoma and west-central Arkansas before storms
generally shift east of the region. A few of the storms could
also produce strong gusty winds.
Additional thunderstorms will be possible again this afternoon
and tonight, mainly across southeast Oklahoma and west-central
Arkansas. Locally heavy rainfall will also be possible in the
stronger storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY THROUGH SATURDAY...Thunderstorm and Dangerous Heat Potential.
SUNDAY AND MONDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
While daily thunderstorm chances remain in the forecast, chances
will be lower in general from Thursday into the weekend compared
to the past few days. Locally heavy rainfall will be the primary
threat, but an isolated severe storm can't be ruled out.
Heat indices will be climbing toward the end of the week as
temperatures rise along with the humidity. Heat indices in the
100 to 105 degree range are forecast each afternoon in some areas
which could lead to an increase in heat related stress, especially
for persons not yet fully acclimated to the warmer weather.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:18 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 8, 3:04 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| Jun 8, 3:20 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 3 hr |
| Jun 8, 6:18 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 4 hr |
| Jun 8, 7:49 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg | 3 hr |
| Jun 8, 8:48 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 4 hr |
| Jun 8, 12:43 PM CDT | Areal Flood Warning | TSA | Latimer, LeFlore | 6 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.